Skip to main content
×
×
Home

On Quantitative Noise Stability and Influences for Discrete and Continuous Models

  • RAPHAËL BOUYRIE (a1)
Abstract

Keller and Kindler recently established a quantitative version of the famous Benjamini–Kalai–Schramm theorem on the noise sensitivity of Boolean functions. Their result was extended to the continuous Gaussian setting by Keller, Mossel and Sen by means of a Central Limit Theorem argument. In this work we present a unified approach to these results, in both discrete and continuous settings. The proof relies on semigroup decompositions together with a suitable cut-off argument, allowing for the efficient use of the classical hypercontractivity tool behind these results. It extends to further models of interest such as families of log-concave measures and Cayley and Schreier graphs. In particular we obtain a quantitative version of the Benjamini–Kalai–Schramm theorem for the slices of the Boolean cube.

Copyright
References
Hide All
[1] Ané, C., Blachère, S., Chafaï, D., Fougères, P., Gentil, I., Malrieu, F., Roberto, C. and Scheffer, G. (2000) Sur les Inégalités de Sobolev Logarithmiques, Vol. 10 of Panoramas et Synthèses, Société Mathématique de France.
[2] Bakry, D. (1994) L'hypercontractivité et son utilisation en théorie des semigroupes. In Lectures on Probability Theory: École d'Été de Probabilités de Saint-Flour XXII, Vol. 1581 of Lecture Notes in Mathematics, Springer, pp. 1114.
[3] Bakry, D. and Émery, M. (1985) Diffusions hypercontractives. In Séminaire de Probabilités XIX, Vol. 1123 of Lecture Notes in Mathematics, Springer, pp. 177206.
[4] Bakry, D., Gentil, I. and Ledoux, M., M. (2014) Analysis and Geometry of Markov Diffusion Operators, Vol. 348 of Grundlehren der Mathematischen Wissenschaften, Springer.
[5] Beckner, W. (1975) Inequalities in Fourier analysis. Ann. of Math. 102 159182.
[6] Benjamini, I., Kalai, G. and Schramm, O. (1999) Noise sensitivity of Boolean functions and applications to percolation. Publ. Math. Inst. Hautes Etudes Sci. 90 543.
[7] Bonami, A. (1970) Étude des coefficients de Fourier des fonctions de Lp(G). Ann. Inst. Fourier (Grenoble) 20 335402.
[8] Cordero-Erausquin, D. and Ledoux, M. (2012) Hypercontractive measures, Talagrand's inequality, and influences. In Geometric Aspects of Functional Analysis: Israel Seminar 2006–2010, Vol. 2050 of Lecture Notes in Mathematics, Springer, pp. 169189.
[9] Diaconis, P. and Saloff-Coste, L. (1996) Logarithmic Sobolev inequalities for finite Markov chains. Ann. Appl. Probab. 6 695750.
[10] Forsström, M. P. (2015) A noise sensitivity theorem for Schreier graphs. arXiv:1501.01828
[11] Garban, C. and Steif, J. E. (2014) Lectures on Noise Sensitivity and Percolation, Cambridge University Press.
[12] Gross, L. (1975) Logarithmic Sobolev inequalities. Amer. J. Math. 97 10611083.
[13] Kalai, G. and Safra, S. (2006) Threshold phenomena and influence: Perspectives from mathematics, computer science, and economics. In Computational Complexity and Statistical Physics (Percus, A. G. et al., eds), Oxford University Press, pp. 2560.
[14] Keller, N. and Kindler, G. (2013) Quantitative relationship between noise sensitivity and influences. Combinatorica 33 4571.
[15] Keller, N., Mossel, E. and Sen, A. (2012) Geometric influences. Ann. Probab. 40 11351166.
[16] Keller, N., Mossel, E. and Sen, A. (2014) Geometric influences II: Correlation inequalities and noise sensitivity. Ann. Inst. H. Poincaré 50 11211139.
[17] Ledoux, M. (2000) The geometry of Markov diffusion generators. Ann. Fac. Sci. Toulouse Math. 9 305366.
[18] Lee, T. Y. and Yau, H. T. (1998) Logarithmic Sobolev inequality for some models of random walks. Ann. Probab. 26 18551873.
[19] Mazet, O. (1997) Classification des semi-groupes de diffusion sur ℝ associés à une famille de polynômes orthogonaux. In Séminaire de Probabilités XXXI, Vol. 1655 of Lecture Notes in Mathematics, Springer, pp. 4053.
[20] Nelson, E. (1973) The free Markov field. J. Funct. Anal. 12 211227.
[21] O'Donnell, R. and Wimmer, K. (2009) KKL, Kruskal–Katona, and monotone nets. SIAM J. Comput. 42 23752399 (50th Annual IEEE Symposium on Foundations of Computer Science: FOCS 2009).
[22] Talagrand, M. (1994) On Russo's approximate zero-one law. Ann. Probab. 22 15761587.
[23] Talagrand, M. (1996) How much are increasing sets positively correlated? Combinatorica 16 243258.
[24] Talagrand, M. (1997) On boundary and influences. Combinatorica 17 275285.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Combinatorics, Probability and Computing
  • ISSN: 0963-5483
  • EISSN: 1469-2163
  • URL: /core/journals/combinatorics-probability-and-computing
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

MSC classification

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 26 *
Loading metrics...

Abstract views

Total abstract views: 109 *
Loading metrics...

* Views captured on Cambridge Core between 23rd March 2018 - 20th August 2018. This data will be updated every 24 hours.